# SDR CA110823005

- Difficulty date: August 16, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Robsin R44RAVENII
- Aircraft time: 434 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 5630 · Door Windows
- Part: Window
- Part number: D044713014
- Condition: Deformed
- Location: Door
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE FLYING STRAIGHT AND LEVEL AT AN INDICATED AIRSPEED OF 87 KNOTS, THE BUBBLE WINDOW FLEW OUT OF THE FWD RT DOOR. THE PILOT SLOWED THE ACFT TO 70 KNOTS AND LANDED WITHOUT FURTHER INCIDENT.  DAMAGE WAS FOUND ON THE REAR MIDDLE PORTION OF THE DOOR AT THE MIDDLE LATCH AREA.  THE NATURE OF THE DAMAGE IS INDICATIVE OF THE UPPER HALF OF THE DOOR BEING SUBJECTED TO SEVERE BENDING LOADS,  LIKELY CAUSED BY THE SUCTION EFFECT OF THE BUBBLE WINDOW.  THIS WOULD NOT BE POSSIBLE IF THE UPPER DOOR LATCH WAS SECURED PROPERLY IN ITS RECESS.  IT IS SUSPECTED THAT THE UPPER DOOR LATCH WAS NOT CLOSED PROPERLY AND ALLOWED THE WIND SUCTION ON THE BUBBLE WINDOW TO BEND THE UPPER HALF OF THE DOOR OUTWARDS UNTIL IT WAS DEFORMED ENOUGH TO LET THE WINDOW COME FREE OF THE DOOR AND FALL OFF.  THE BUBBLE WINDOW INSTALLATION WAS UNDER STC SH05-13.
